MAUDE Adverse Event Report: TRANSMEDICS INC OCS HEART SYSTEM

TRANSMEDICS INC OCS HEART SYSTEM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Transmedics acknowledges the submission of medwatch report mw5171757 to the fda by the opo, which references the same event.Upon review of the report, transmedics has identified the following inaccuracies: 1.The report states that the patient involved was a 19-year-old.This is incorrect.The individual referenced was the organ donor, not the recipient.There was no direct patient involvement.2.The event description claims that the "temperature probe was leaking." this is inaccurate.The leak was identified in the blood warmer component, not the temperature probe.3.The report asserts that the units are not tested prior to being brought out for use.Transmedics would like to clarify that a leak test is always performed before the perfusion module is shipped for sterilization.The submission of mw5171757 prompted transmedics to re-review the complaint associated with this incident.This event is being reported to the fda out of an abundance of caution which is why it has been submitted past the 30-day due date.
 
Event or Problem Description
During the priming of a perfusion module in preparation for a dcd heart transplant on (b)(6) 2025, a rapid and significant leak was observed originating from the blood warmer preventing flow into the aortic tubing.As a result, the perfusion module could not be used, and the heart could not be preserved on the ocs.This event is being reported to the fda out of an abundance of caution.The malfunction was identified prior to instrumenting the organ on the ocs system.Investigation summary: the returned perfusion module exhibited a significant leak at the junction between the plastic and aluminum components of the blood warmer.Leak testing confirmed the failure, and visual inspection revealed that the internal o-ring was not fully seated in its channel, creating a gap that allowed fluid to escape.The issue was determined to be an isolated issue where the leak test didn't identify manufacturing error, with no prior occurrences in over 10,000 ocs cases.

Brand Name
OCS HEART SYSTEM
Common Device Name
OCS HEART
Manufacturer (Section D)
TRANSMEDICS INC
200 minuteman road, suite 302
andover MA 01810
Manufacturer (Section G)
TRANSMEDICS INC
200 minuteman road
suite 302
andover MA 01810
Manufacturer Contact
miriam provost
200 minuteman road
suite 302
andover, MA 01810
MDR Report Key22864349
Report Number3003152463-2025-00003
Device Sequence Number13096121
Product Code QIK
UDI-Device IdentifierB00948225
UDI-PublicB00948225
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown